Log in to post a reply
Aug 6, 2010 03:40AM
I know I'm months late on this forum, but if anyone can still talk on it, I'd appreciate it.
I started Tamoxifen about two years ago. After only a few months, I went to my onc and told her I've either always been a bitch, or this medicine turned me into one. I'm with Kimber in that I was yelling and screaming at my family. My gyn put me on Prozac (couldn't take b/c of interaction with Tamo metabolism), switched to Lexapro, and the anger and irritability went away. On the down side, the Lexapro made me hypomanic, and let me just say, when you're hypomanic, life is great. Everyone else notices something is wrong, but not you.
Now I'm off the Lexapro, and for the week and a half before I got something new, I was screaming and cussing like never before at my child and then my husband when he'd get mad because I screamed at my child. I'm currently seeing a psychiatrist who's trying to decide if I was always hypomanic or if the Lexapro brought it out, which is what he thinks. I'm weaning myself off the awesome Klonopin he gave me, and the irritability is slowly but surely coming back every day, but luckily no screaming fits yet.
I think he recognizes that the Tamoxifen is the likely culprit of everything, but he has to rule out that the Lexapro brought out a suppressed mania. I just read that Tamoxifen can treat mania, so I wondered if it could have the opposite effect if you're not manic to begin with. Who knows? Irritability is a symptom of mania.
And on another note of this medication that I have THREE MORE YEARS to take, I've gained 30 pounds, and no amount of exercise, weight training or calorie monitoring does anything, and my oncologist doesn't seem to care, since her goal is to keep me cancer-free, not in my regular clothes.